MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer, "patient at home for a home parental nutrition notified our unit that the needle broke into pieces whilst trying to de access her port (we have been told by the patient that her mum accesses and de accesses the port).She removed the broken needle herself and was then advised to attend emergency to have the port assessed and be scanned by interventional radiology.She did and was cleared and discharged home with nil ill outcome.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged infusion set needle was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 22ga x 0.5¿ safestep safety infusion set with y-site.A complete break was observed in the needle shaft 6mm from the needle housing.The needle tip fragment and safety plate were received loose.Microscopic inspection of the break site revealed a granular fracture surface.Necking and curved shape memory were observed in the vicinity of the break.Regions of increased luster were observed along the fracture edges.A similar non-complainant device was intentionally damaged by repetitively kinking the needle shaft at the exit site from the non-engaged safety mechanism.Inspection of the fracture features revealed them to match those observed in the complaint sample.The location of the fracture also matched that of the complaint sample.The fracture features and location were replicated by kinking the needle shaft, suggesting that repetitive kinking of the indwelling needle shaft likely caused/contributed to the observed damage.Infusion set securement techniques may have contributed.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
carey carter
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21649614
Report Number3006260740-2025-01644
Device Sequence Number18014774
Product Code FPA
UDI-Device Identifier00801741066283
UDI-Public(01)00801741066283(11)230503(17)260217(10)ASHPFC130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2026
Device Model NumberN/A
Device Catalogue NumberLH-0035
Device Lot NumberASHPFC130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown